MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; Ventricular (assist) bypass
Model Number 106525US
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient had driveline faults alarms.Log files captured driveline power fault events from 11jan2026 at 1459 and continued for the rest of the log file.Log files were attached for review and confirmed driveline power b faults alarms on (b)(6) 2026 it was suggested to exchange the modular cable and system controller to attempt to resolve the alarms.This alarm had not interfered with pump operation.The modular cable and system controller were exchanged which resolved the driveline power faults.No debris or corrosion was noted inside the modular cable or primary drivelines when disconnected.The modular cable the patient had no damage or tearing and the controller had no visible damage.The patient was actively listed for transplant.The patient had the same system controllers since implant.Log file from system controller, (b)(6), showed the patient was connected to this system controller on (b)(6) 2026 at 14:04:19.The data collected after the patient was placed on this controller showed the driveline power fault alarm did not return.It was recommended to replace the backup controller, (b)(6).The new system controller was dispensed as the patient's new backup controller.There was no corrosion or dust inside either connection.A cleaning utilizing compressed air was not needed.The images of the connections were exactly as they were when they were removed.The modular cable and the controller was plugged into a demo pump for an hour straight.There were no alarms besides low battery due to their own demo battery having low power.There was no recurrence of driveline power fault or other driveline issues.No cause of the driveline power faults was identified.The site planned to further investigate the etiology of the alarm that occurred with x-ray imaging given the suspicion that the problem may be related to the primary driveline, which had a known tear, since it was unable to reproduce the issue during testing with the returned controller and modular cable.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of driveline power faults was confirmed via log file analysis.The modular cable (lot number: 8922874) was returned and no damage to the modular cable that would have caused the alarms was noted.The modular cable passed electrical testing without issue, indicating no issues with the underlying wires that would cause the alarm.The modular cable was connected to the returned system controller and mock circulatory loop and was able to support the system without issue or alarm, including when the modular cable was manipulated.The outer layers of the modular cable were stripped and no damage that would have caused the reported alarm was noted; some damage to the underlying wires was noted, but the continuity of the damaged wires remained within specification, even while the modular cable was manipulated at the site of the damage.The reported alarms were not able to be reproduced with the returned modular cable throughout testing.Data from the submitted log files was reviewed on the reported event dates of 11jan2025 ¿ 12jan2025 and showed a driveline power fault alarm activating on (b)(6) 2026, due to the power b signal dropping below the alarm threshold.The log files showed the controller exchange on (b)(6) 2025, and the driveline power fault alarm did not reactivate in the data reviewed.The driveline power fault alarms did not prevent the pump from operating as intended, and the controllers were able to support the system as intended while the driveline was connected.Provided information indicated that there was damage to the pump cable, which may have contributed to the observed alarms.However, the root cause of the reported event was unable to be determined via this investigation.The device history records were reviewed and revealed no deviations from manufacturing or qa specifications.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu), rev.D, and the heartmate 3 lvas patient handbook, rev.A, are currently available.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.Sections 2 and 6 of the ifu and sections 2 and 4 of the patient handbook caution the user to avoid pulling on or moving the driveline and further emphasize not to twist, kink, or sharply bend the driveline, which may cause damage to the wires.Section 6 of the ifu and section 4 of the patient handbook also instruct the user to check the driveline daily for signs of damage, such as cuts, holes, or tears.The patient handbook also instructs the used to call the hospital contact right away if the driveline is damaged (or might be damaged).Section 7 of the ifu and section 5 of the patient handbook provide instructions regarding how to care for the driveline in sub-sections entitled "what not to do: driveline and cables." the patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24261622
Report Number2916596-2026-00442
Device Sequence Number8009811
Product Code DSQ
UDI-Device Identifier00813024013181
UDI-Public(01)00813024013181(10)8922874(17)260309
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/09/2026
Device Model Number106525US
Device Catalogue Number106525US
Device Lot Number8922874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight89 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American